Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
Random Möbius–Kantor group cobordisms

Sylvain Barré and Mikaël Pichot

Vol. 19 (2022), No. 4, 137–152

We introduce a new model of random groups, in which the random group is CAT (0) (but not hyperbolic). The definition relies on a surgery type construction for Möbius–Kantor complexes; it depends on the existence of a sufficiently large semigroup of group cobordisms, which can be composed in a random way to define a group. By construction, the local geometry in this model is preassigned. We aim to study the asymptotic geometry of the random group, in particular to prove that it is not hyperbolic in a strong sense.

nonpositive curvature, discrete groups, random groups
Mathematical Subject Classification
Primary: 20F65
Received: 24 July 2021
Revised: 23 April 2022
Accepted: 25 August 2022
Published: 1 December 2022
Sylvain Barré
UMR 6205, Laboratoire de mathématiques de Bretagne Atlantique (LMBA)
Université Bretagne-Sud
Mikaël Pichot
Department of Mathematics and Statistics
McGill University
Montreal, QC